Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 33, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 2, 2016, 7:38 PM EDT for 5 counties in Virginia. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 7:38 PM EDT (23:38 UTC)
- Expired
- May 2, 2016, 8:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Charles City County, VA, City of Williamsburg, VA, James City County, VA, Surry County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 36 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:44 PM EDT | HAIL 0.88 | Powhatan Secondary, VA | |
| May 2, 7:48 PM EDT | HAIL 0.88 | Williamsburg, VA | MONTICELLO AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 5:38 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
415
WUUS51 KAKQ 022338
SVRAKQ
VAC036-095-181-199-830-030030-
/O.NEW.KAKQ.SV.W.0033.160502T2338Z-160503T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN YORK COUNTY IN SOUTHEASTERN VIRGINIA...
NORTHEASTERN SURRY COUNTY IN SOUTHEASTERN VIRGINIA...
SOUTHEASTERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHERN JAMES CITY COUNTY IN SOUTHEASTERN VIRGINIA...
THE CITY OF WILLIAMSBURG IN SOUTHEASTERN VIRGINIA...
* UNTIL 830 PM EDT
* AT 738 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAREMONT...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...CLAREMONT...COLLEGE OF WILLIAM AND MARY...QUEENS LAKE...
GROVE...CARVER GARDENS...BUSCH GARDENS...KINGS POINT...SCOTLAND...YORK
TERRACE...JAMESTOWN...LIGHTFOOT...GOVERNORS LAND...SKIMINO...EWELL...CAMP
PEARY...BARLOWS CORNER...OAKTREE...CHRISTENSONS CORNER AND WATER
COUNTRY U.S.A..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3721 7658 3722 7659 3720 7659 3714 7693
3724 7699 3725 7697 3726 7698 3740 7669
3722 7657
TIME...MOT...LOC 2338Z 248DEG 18KT 3722 7690
HAIL...1.25IN
WIND...60MPH
$$
MRD2 follow-up statements
523
WWUS51 KAKQ 022352
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
752 PM EDT MON MAY 2 2016
VAC036-181-030001-
/O.CAN.KAKQ.SV.W.0033.000000T0000Z-160503T0030Z/
SURRY VA-CHARLES CITY VA-
752 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SURRY AND
SOUTHEASTERN CHARLES CITY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN VIRGINIA.
LAT...LON 3721 7658 3722 7659 3720 7659 3719 7667
3720 7669 3718 7670 3717 7677 3718 7679
3719 7677 3722 7681 3722 7688 3725 7689
3726 7687 3728 7688 3729 7686 3730 7687
3731 7687 3740 7669 3722 7657
TIME...MOT...LOC 2351Z 249DEG 23KT 3726 7675
$$
VAC095-199-830-030030-
/O.CON.KAKQ.SV.W.0033.000000T0000Z-160503T0030Z/
YORK VA-JAMES CITY VA-CITY OF WILLIAMSBURG VA-
752 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN YORK...AND SOUTHERN JAMES CITY COUNTIES AND THE CITY
OF WILLIAMSBURG...
AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLLEGE OF
WILLIAM AND MARY...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...COLLEGE OF WILLIAM AND MARY...QUEENS LAKE...GROVE...CARVER
GARDENS...BUSCH GARDENS...KINGS POINT...YORK TERRACE...JAMESTOWN...
SCOTLAND...LIGHTFOOT...GOVERNORS LAND...SKIMINO...EWELL...CAMP PEARY...
BARLOWS CORNER...OAKTREE...CHRISTENSONS CORNER...WATER COUNTRY U.S.A.
AND CENTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3721 7658 3722 7659 3720 7659 3719 7667
3720 7669 3718 7670 3717 7677 3718 7679
3719 7677 3722 7681 3722 7688 3725 7689
3726 7687 3728 7688 3729 7686 3730 7687
3731 7687 3740 7669 3722 7657
TIME...MOT...LOC 2351Z 249DEG 23KT 3726 7675
HAIL...1.25IN
WIND...60MPH
$$
MRD061
WWUS51 KAKQ 030028
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
828 PM EDT MON MAY 2 2016
VAC095-199-830-030038-
/O.EXP.KAKQ.SV.W.0033.000000T0000Z-160503T0030Z/
YORK VA-JAMES CITY VA-CITY OF WILLIAMSBURG VA-
828 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YORK...AND
SOUTHERN JAMES CITY COUNTIES AND THE CITY OF WILLIAMSBURG WILL EXPIRE
AT 830 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN VIRGINIA.
LAT...LON 3721 7658 3722 7659 3720 7659 3719 7667
3720 7669 3718 7670 3717 7677 3718 7679
3719 7677 3722 7681 3722 7688 3725 7689
3726 7687 3728 7688 3729 7686 3730 7687
3731 7687 3740 7669 3722 7657
TIME...MOT...LOC 0026Z 248DEG 18KT 3726 7675
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 2, 4:48 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 448 PM EDT MON MAY 2 2016 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST NORTHWEST THIS EVENING...THEN SLOWLY PUSHES ACROSS THE AREA AND JUST OFF THE COAST LATE TONIGHT THROUGH TUESDAY NIGHT. UNSETTLED WEATHER WILL THEN CONTINUE WEDNESDAY THROUGH FRIDAY...AS UPPER AIR LOW PRESSURE WILL DROP ACROSS THE MID ATLANTIC REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... LATE THIS AFTN...WARM FRONT HAS LIFTED ENE OF THE AREA RESULTING IN WARM AND SOMEWHAT HUMID AIRMASS NOW COVERING THE CWA DUE TO SSW WINDS. TEMPS RANGED FM THE MID 70S TO MID 80S. SCTD TSTMS WERE DEVELOPING IN ADVANCE OF LO PRES AND A COLD FRONT OVR SW VA...ERN TN...AND WRN AND CNTRL NC/SC. THESE STORMS WERE MOVING ENE...AND WILL PUSH INTO OUR WRN/CNTRL COUNTIES THIS EVENG. SOME STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. OTHERWISE...ANY STRONG STORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. ASIDE FM ANY STRONG OR SVR TSTMS THIS EVENG...EXPECT INCREASING POPS TO CATEGORICAL (80%) OR LIKELY (60-70%) FM W AND N...TO THE SE...FM LATER THIS EVENG INTO TUE MORNG...AS LO PRES AND THE COLD FRONT APPROACH AND PUSH INTO WNW COUNTIES. LOWS IN THE 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... COLD FRONT WILL SLOWLY PUSH ESE AND JUST OFF THE CST TUE THRU TUE NGT...WITH CAT OR LIKELY POPS TUE MORNG...GRADUALLY DECREASING FM NW TO SE. ONLY A MARGINAL THREAT FOR ANY SVR TSTMS ON TUE...AND MAINLY OVR SE VA AND NE NC. OTHERWISE...COULD HAVE LOCALLY HEAVY DOWNPOURS IN THESE AREAS. HI TEMPS ON TUE WILL RANGE FM THE UPR 60S TO THE UPR 70S. LOWS TUE NGT WILL RANGE THRU THE 50S TO NEAR 60. UNSETTLED WX WILL CONTINUE ACRS THE AREA WED THRU THU...DUE TO UPR AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND ACRS THE MID ATLC REGION. WILL CARRY 30-50% POPS...ESPLY WED AFTN THRU THU...ALONG WITH PARTLY TO MOSTLY CLOUDY CONDITIONS. HI TEMPS ON WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT MAINLY IN THE LWR TO MID 50S. HIGHS ON THU WILL RANGE FM THE MID 60S TO LWR 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AN UPPER LOW IS EXPECTED TO GRADUALLY MOVE OFFSHORE FRIDAY INTO SATURDAY. BELOW NORMAL TEMPERATURES AND MOSTLY CLOUDY CONDITIONS ARE EXPECTED TO PERSIST FRIDAY WITH A ~40% CHC OF SHOWERS. FORECAST HIGHS RANGE FROM THE LOW TO MID 60S...AFTER MORNING LOWS IN THE UPPER 40S TO LOW 50S. CONDITIONS GRADUALLY IMPROVE SATURDAY AS THE LOW SLIDES FARTHER OFFSHORE. TEMPERATURES MODERATE INTO THE UPPER 60S TO LOW 70S UNDER A PARTLY SUNNY SKY...WITH A 20% POP FOR THE ERN HALF OF THE AREA. A COLD FRONT APPROACHES FROM THE N SATURDAY NIGHT INTO SUNDAY...WITH THE 02/12Z GFS FASTER WITH THE FRONTAL PASSAGE COMPARED TO THE 02/12Z ECMWF. NEVERTHELESS...MOISTURE APPEARS LIMITED WITH THIS BOUNDARY AT THIS TIME. WARMER SUNDAY WITH HIGHS RISING INTO THE UPPER 70S TO LOW 80S...AFTER MORNING LOWS IN THE 50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH WEAK HIGH PRESSURE AT THE SURFACE. THIS SHOULD LEAD TO GENERALLY DRY AND MILD CONDITIONS. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... MAINLY VFR TO START OFF THE 18Z TAF PERIOD AS LO CLOUDS HAVE ERODED ACROSS THE AREA. STILL SOME MVFR HANGING ON AT SBY...BUT VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUDS OVER THE LWR ERN SHORE SO INCLUDED VFR CIGS IN A TEMPO GROUP THERE. S FLOW CONTINUES THIS AFTN/EVENG WITH SOME INCREASING CLOUDS LATE AS RAIN CHANCES GO UP. SHRAS ARE EXPECTED TO OVERSPREAD THE AREA LATER THIS EVENG/OVRNGT. TSTMS ARE PSBL AS WELL BUT NOT CONFIDENT ENOUGH IN THE TIMING ATTM TO INCLUDE IN THE TAFS. WIDESPREAD IFR/MVFR EXPECTED TUE MORNG AS HAS BEEN THE CASE PREVIOUS MORNGS...WITH A STATIONARY FRNTAL BNDRY STILL IN THE VICINITY. CHANCES FOR RAIN WILL COTNINUE THRU THE END OF THE WEEK. && .MARINE... HIGH PRESSURE IS SITUATED OFF THE SOUTHEAST COAST THIS AFTERNOON...WITH A WEAK LOW PRESSURE TROUGH OVER THE NRN MID- ATLANTIC. THE PRESSURE GRADIENT IS RATHER WEAK LOCALLY...WITH GENERALLY S TO SW FLOW AOB 15KT. A COLD FRONT OVER THE OHIO VALLEY WILL GRADUALLY DROP SSW TONIGHT AS A WAVE OF LOW PRESSURE TRACKS ALONG THE BOUNDARY. SW FLOW OF 10-15KT WILL CONTINUE FOR MOST OF THE AREA OVERNIGHT. SEAS THIS AFTERNOON ARE 3-4FT AND THIS SHOULD CONTINUE OVERNIGHT...ALONG WITH ~2FT WAVES IN THE BAY. THE COLD FRONT GRADUALLY DROPS THROUGH THE AREA TUESDAY INTO TUESDAY EVENING...WITH THE WIND BECOMING NNE BEHIND THE BOUNDARY. SUB-SCA CONDITIONS ARE EXPECTED THOUGH AS THERE IS A LACK OF CAA BEHIND THE FRONT. WEAK HIGH PRESSURE BUILDS IN FROM THE NE LATER TUESDAY NIGHT INTO WEDNESDAY MAINTAINING NE FLOW AOB 15KT. LOW PRESSURE DEVELOPS OFF THE COAST THURSDAY INTO THURSDAY NIGHT. EASTERLY FLOW WILL GRADUALLY BECOME NW AS THE LOW DEVELOPS OFF THE COAST...BUT IS EXPECTED TO REMAIN SUB-SCA. LOW PRESSURE GRADUALLY MOVES OFFSHORE FRIDAY INTO SATURDAY WITH NW FLOW CONTINUING. SEAS AVERAGE 3-4FT THROUGH THE PERIOD WITH 2-3FT WAVES IN THE MOUTH OF THE BAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...AJZ AVIATION...MAS MARINE...AJZ
Hazardous weather outlook, May 2, 12:45 PM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1245 PM EDT MON MAY 2 2016 VAZ048-060>062-064>069-079-080-509>516-031645- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ084-086>089-092-093-095>098-100-523>525-031645- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ075>078-085-099-031645- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ081>083-090-517>522-031645- PRINCE GEORGE-CHARLES CITY-NEW KENT-JAMES CITY-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX- 1245 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Special weather statement, May 2, 7:08 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 708 PM EDT MON MAY 2 2016 NCZ013>015-030>032-030000- HERTFORD-PERQUIMANS-GATES-PASQUOTANK-BERTIE-CHOWAN- 708 PM EDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOWAN...GATES... WESTERN PASQUOTANK...NORTHEASTERN BERTIE...HERTFORD AND NORTHWESTERN PERQUIMANS COUNTIES... AT 708 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POWELLSVILLE... OR 8 MILES SOUTHEAST OF AHOSKIE...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AHOSKIE...GATESVILLE...SUNBURY...RYLAND...GATES...WINTON...COFIELD... POWELLSVILLE...COLERAIN...HARRELLSVILLE...HOBBSVILLE...RODUCO...TYNER... ASKEWVILLE...EURE...LYNCHS CORNER...WHITES CROSSROADS...PROCTORS CORNER... CARTER AND RAYS BEACH. STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LAT...LON 3604 7691 3618 7710 3655 7681 3643 7640 TIME...MOT...LOC 2308Z 220DEG 32KT 3618 7693 ZIMMERMAN
Special weather statement, May 2, 7:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT MON MAY 2 2016
VAZ060-061-066>069-030000-
PRINCE EDWARD-AMELIA-NOTTOWAY-POWHATAN-LUNENBURG-CUMBERLAND-
712 PM EDT MON MAY 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LUNENBURG...NORTHWESTERN NOTTOWAY...NORTHWESTERN AMELIA...WEST
CENTRAL POWHATAN...PRINCE EDWARD AND CUMBERLAND COUNTIES...
AT 711 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DARLINGTON HEIGHTS TO NEAR SAXE.
MOVEMENT WAS NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
PROSPECT AND DARLINGTON HEIGHTS AROUND 715 PM EDT.
HAMPDEN SYDNEY AROUND 720 PM EDT.
FARMVILLE AND LONGWOOD UNIVERSITY AROUND 725 PM EDT.
HAMPDEN SYDNEY COLLEGE AND GUINEA MILLS AROUND 740 PM EDT.
GREEN BAY AROUND 745 PM EDT.
CUMBERLAND AND SUNNYSIDE AROUND 750 PM EDT.
BURKEVILLE...RICE AND TOBACCOVILLE AROUND 755 PM EDT.
TRENHOLM AROUND 800 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ANGOLA...GRAYS
SIDING...RODOPHIL...BURKES TAVERN...OLIVEVILLE...SIMPLICITY...TUGGLE...
STODDERT...ASHBY AND WARSHAM.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3726 7868 3734 7860 3737 7860 3738 7858
3733 7851 3733 7847 3751 7834 3765 7807
3764 7805 3703 7822 3694 7848 3708 7844
3709 7848 3713 7851 3715 7855 3714 7858
3717 7863 3719 7864 3720 7868
TIME...MOT...LOC 2311Z 224DEG 35KT 3723 7856 3697 7866
ZIMMERMANSpecial weather statement, May 2, 7:20 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
720 PM EDT MON MAY 2 2016
VAZ048-061-062-509-030000-
WESTERN LOUISA-GOOCHLAND-CUMBERLAND-FLUVANNA-
720 PM EDT MON MAY 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LOUISA...
WEST CENTRAL GOOCHLAND...FLUVANNA AND NORTHEASTERN CUMBERLAND
COUNTIES...
AT 720 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF SCHUYLER TO
CENTENARY. MOVEMENT WAS NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
LAKE MONTICELLO AROUND 745 PM EDT.
FORK UNION AROUND 750 PM EDT.
PALMYRA AND TROY AROUND 755 PM EDT.
COLUMBIA...KENTS STORE AND BOSWELLS TAVERN AROUND 800 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DIXIE...WILMINGTON...
CENTRAL PLAINS...ZION CROSSROADS...SHORES...CALEDONIA...CARYSBROOK...STAGE
JUNCTION...BYBEE AND NAHOR.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3806 7826 3813 7821 3813 7818 3814 7814
3770 7809 3767 7824 3769 7824 3772 7834
3773 7837 3774 7842 3776 7846 3780 7849
TIME...MOT...LOC 2320Z 243DEG 29KT 3785 7858 3769 7855
ZIMMERMANSpecial weather statement, May 2, 7:27 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
727 PM EDT MON MAY 2 2016
NCZ012-013-VAZ092-030000-
NORTHAMPTON-HERTFORD-SOUTHAMPTON-
727 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NORTHAMPTON...NORTH
CENTRAL HERTFORD...SOUTHEASTERN GREENSVILLE...AND SOUTHEASTERN
SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE SOUTHWESTERN CITY
OF SUFFOLK...
AT 727 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOYKINS...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
BOYKINS AROUND 735 PM EDT.
NEWSOMS AROUND 740 PM EDT.
COURTLAND AROUND 750 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE TEXAS...STORY...
SEVERN...CAPRON...RIVERDALE...BRANCHVILLE...SHILOH...SUNBEAM...HANDSOM AND
WORRELL.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3653 7733 3654 7733 3655 7730 3656 7733
3655 7734 3658 7736 3659 7736 3662 7737
3684 7710 3661 7691 3658 7691 3657 7693
3656 7693 3647 7727
TIME...MOT...LOC 2327Z 242DEG 29KT 3658 7725
ZIMMERMANSpecial weather statement, May 2, 7:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EDT MON MAY 2 2016
VAZ062-069-513-515-030015-
POWHATAN-GOOCHLAND-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-WESTERN CHESTERFIELD-
731 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOOCHLAND...WEST
CENTRAL HENRICO...NORTHEASTERN AMELIA...SOUTHEASTERN POWHATAN...AND
WESTERN CHESTERFIELD COUNTIES AND THE CITY OF RICHMOND...
AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOSELEY...MOVING
NORTHEAST AT 25 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
MANAKIN AND SABOT AROUND 805 PM EDT.
BON AIR AROUND 810 PM EDT.
RICHMOND...TUCKAHOE AND UNIVERSITY OF RICHMOND AROUND 815 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HOLLY HILLS...
WINTERPOCK...SUBLETTS...ROSLYN HILLS...GENITO...MIDLOTHIAN...FLAT ROCK...
PILKINTON...SKINQUARTER AND CLAYVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3739 7787 3742 7788 3742 7786 3743 7786
3745 7787 3746 7787 3768 7773 3750 7744
3729 7769 3738 7788 3739 7788
TIME...MOT...LOC 2330Z 217DEG 20KT 3740 7779
ZIMMERMANSpecial weather statement, May 2, 7:36 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT MON MAY 2 2016
VAZ077-078-030015-
NORTHUMBERLAND-LANCASTER-
736 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND...LANCASTER AND
SOUTHEASTERN RICHMOND COUNTIES...
AT 735 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LANCASTER...OR
NEAR KILMARNOCK...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
KILMARNOCK AND LANCASTER AROUND 745 PM EDT.
WICOMICO CHURCH AROUND 800 PM EDT.
FAIR PORT AROUND 805 PM EDT.
HEATHSVILLE AROUND 810 PM EDT.
LEWISETTA AROUND 815 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LARA...LILIAN...BROWNS
STORE...NUTTSVILLE...WEEMS...BERTRAND...REEDVILLE...FLEETON...HULL NECK AND
AVALON.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3802 7647 3797 7641 3794 7633 3786 7620
3783 7622 3763 7647 3768 7655 3773 7657
3784 7655 3783 7652 3784 7651 3785 7652
3787 7655 3803 7652
TIME...MOT...LOC 2335Z 201DEG 20KT 3772 7650
MINNICKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:57 PM EDT | Special Weather Statement | AKQ | Fluvanna | 33 min |
| May 1, 11:35 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Powhatan, Prince Edward | 40 min |
| May 2, 12:20 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Hanover, Powhatan, Prince Edward | 40 min |
| May 2, 1:00 AM EDT | Special Weather Statement | AKQ | Chesterfield, City of Richmond | 60 min |
| May 2, 5:09 PM EDT | Special Weather Statement | AKQ | City of Richmond | 66 min |
| May 2, 5:16 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 59 min |
| May 2, 5:18 PM EDT | Special Weather Statement | AKQ | Surry | 42 min |
| May 2, 5:22 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie | 38 min |
| May 2, 5:24 PM EDT | Special Weather Statement | AKQ | Nottoway | 51 min |
| May 2, 5:33 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, King William | 31 min |
| May 2, 5:34 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry, Sussex | 41 min |
| May 2, 5:57 PM EDT | Special Weather Statement | AKQ | Surry, City of Williamsburg | 33 min |
| May 2, 6:00 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 45 min |
| May 2, 6:08 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, New Kent, Prince George and 4 more | 52 min |
| May 2, 6:22 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 38 min |
| May 2, 6:38 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 52 min |
| May 2, 6:55 PM EDT | Special Weather Statement | AKQ | King and Queen, New Kent | 50 min |
| May 2, 6:58 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry | 47 min |
| May 2, 6:58 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland | 47 min |
| May 2, 7:04 PM EDT | Special Marine Warning | AKQ | 41 min | |
| May 2, 7:12 PM EDT | Special Weather Statement | AKQ | Cumberland, Prince Edward | 48 min |
| May 2, 7:20 PM EDT | Special Weather Statement | AKQ | Fluvanna | 40 min |
| May 2, 7:27 PM EDT | Special Weather Statement | AKQ | Southampton | 33 min |
| May 2, 7:31 PM EDT | Special Weather Statement | AKQ | Chesterfield | 44 min |
| May 2, 7:36 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland | 39 min |
| May 2, 7:44 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk | 46 min |
| May 2, 7:55 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Hanover, Louisa, Powhatan | 50 min |
| May 2, 7:57 PM EDT | Special Marine Warning | AKQ | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.